Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 127, NWS Jackson, KY

December 18, 20167 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Dec 18, 2016, 2:29 AM EST for 7 counties in Kentucky. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 18, 2016, 2:29 AM EST (07:29 UTC)
Expired
Dec 18, 2016, 3:00 AM EST
In force
31 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Breathitt County, KY, Clay County, KY, Jackson County, KY, Laurel County, KY, Leslie County, KY, Owsley County, KY, Perry County, KY

The radar

The Jackson,KY radar (KJKL), 73 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 18, 2:50 AM ESTTSTM WND DMG2 Ne Manchester, KYTREE DOWN ON COTTON BEND ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.5 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2016-12-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2016-12-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 434 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
733 m above ground
0-6 km bulk shear
94 kt
0-1 km storm-relative helicity
434 m²/s²
0-3 km storm-relative helicity
523 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

846 
WUUS53 KJKL 180729 RRB
SVRJKL
KYC025-051-109-125-131-189-193-180800-
/O.NEW.KJKL.SV.W.0127.161218T0729Z-161218T0800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service JACKSON KY
229 AM EST SUN DEC 18 2016

The National Weather Service in JACKSON KY has issued a

* Severe Thunderstorm Warning for...
  Clay County in southeastern Kentucky...
  Central Laurel County in south central Kentucky...
  West central Perry County in southeastern Kentucky...
  Owsley County in southeastern Kentucky...
  Southern Jackson County in southeastern Kentucky...
  Southwestern Breathitt County in southeastern Kentucky...
  Northwestern Leslie County in southeastern Kentucky...

* Until 300 AM EST

* At 224 AM EST, a severe thunderstorm was located 12 miles east of
  Somerset, moving east at 60 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  London, Manchester, Booneville, Buckhorn, Bush, Blackwater,
  Cottongin, Parrot, Welchburg, Chestnutburg, Portersburg, Royrader,
  Travellers Rest, Gobbard, Sturgeon, Panco, Horse Creek Junction,
  Herron and Enline.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3701 8417 3730 8415 3731 8413 3733 8414
      3733 8413 3735 8413 3735 8414 3736 8413
      3737 8415 3738 8415 3750 8352 3711 8343
TIME...MOT...LOC 0724Z 251DEG 53KT 3709 8438 

HAIL...<.75IN
WIND...60MPH
 
$$

DJ
1 follow-up statement
057 
WWUS53 KJKL 180803
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
303 AM EST SUN DEC 18 2016

KYC025-051-109-125-131-189-193-180813-
/O.EXP.KJKL.SV.W.0127.000000T0000Z-161218T0800Z/
Clay KY-Laurel KY-Perry KY-Owsley KY-Jackson KY-Breathitt KY-
Leslie KY-
303 AM EST SUN DEC 18 2016

...THE SEVERE THUNDERSTORM WARNING FOR CLAY...CENTRAL LAUREL...WEST
CENTRAL PERRY...OWSLEY...SOUTHERN JACKSON...SOUTHWESTERN BREATHITT
AND NORTHWESTERN LESLIE COUNTIES HAS EXPIRED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been allowed to expire.  However gusty
winds are still possible with this thunderstorm.

LAT...LON 3701 8417 3730 8415 3731 8413 3733 8414
      3733 8413 3735 8413 3735 8414 3736 8413
      3737 8415 3738 8415 3750 8352 3711 8343
TIME...MOT...LOC 0803Z 251DEG 53KT 3726 8375 

$$

JP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 17, 10:54 PM EST, 3 hours 35 minutes earlier.

Area forecast discussion, Dec 17, 10:54 PM EST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
1054 PM EST Sat Dec 17 2016

.UPDATE...
Issued at 1054 PM EST SAT DEC 17 2016

Line of precip is still going strong as it makes its way toward
our western and northern CWA border, with only a few isolated
thunderstorms embedded within it at this time. This is timing up
fairly well with the pop/weather forecast for our CWA over the
next couple of hours, so did not need to update at this time. Did,
however, load in the latest observations for temps, dew points,
and winds, to make sure the near term grids were on track with
current conditions. Expect temperatures to finally begin cooling
across the western CWA as rain continues to move in over the next
couple of hours. Also adjusted the wind gusts grids through the
overnight to better match the ongoing conditions. All changes have
been published/sent to NDFD web.

UPDATE Issued
at 819 PM EST SAT DEC 17 2016

Continuing to monitor a line of showers and thunderstorms
accompanying a cold front which is draped across western and north
central KY. The line is moving eastward at a slightly slower rate
than originally forecast, so tweaked POP grids throughout the
night based on current radar trends and latest hi-res model data,
which seems to be well on track with the current trends as well.
Given the change in pops, also reran many of the weather type
grids. This resulted in a slightly elongated time of freezing rain
tomorrow morning compared to what was in the previous grids, since
chance pops are expected to stick around a couple hours longer.
Overall though, the impacts will be much in the same, with mainly
elevated surfaces likely being affected. As such, don't see much
change in any of the hazardous products compared to what is
already in place.

Also, loaded in the latest observations into the near term grids,
to make sure the near term forecast was on track with ongoing
conditions. All changes have been published and sent to NDFD/web.
A new forecast package will be sent out, in part to remove late
afternoon wording, as well as to catch any potential weather
changes for overnight/tomorrow.

&&

.SHORT TERM...(This evening through Sunday night)
Issued at 325 PM EST SAT DEC 17 2016

A sharp baroclinic zone exists over the Ohio river valley this
afternoon as a cold front is working eastward across the region.
Showers and storms have fired up along and just ahead of the
approaching boundary in western Kentucky and western Tennessee.
Deep layer shear combined with good instability just ahead of the
front as prompted the issuance of a tornado watch across western
Kentucky and south central Kentucky. Right now, none of our
forecast area is in the watch, and would expect it to stay that
way. While we do have the tremendous deep layer shear, we are
missing any surface instability with our surface dewpoints sitting
a good 10 degrees under those seen farther west. Thus, since
storms will have an issue getting rooted in the surface, severe
threat will be non-existent unless we can see dewpoints make a
better recovery then we have seen thus far. Regardless, will
maintain a slight chance of thunder into the late evening hours
with precipitation moving into the area. Main forcing from the mid
levels will slide by to our north tonight, but convergence along
the front should allow for widespread rain as the front crosses
eastern Kentucky late this evening into early Sunday morning.

Cold air will quickly funnel back across the area as the front
departs early Sunday morning with a quick changeover to sleet,
freezing rain, and snow expected. However, models have trended
warmer with the 12z runs and now looks like that window for frozen
precipitation has shrunk. In fact, the changeover to snow happens
so late, we may not see any snow accumulation. The bigger concern
is the loss of ice that may occur as the deeper moisture pulls out
and with temperatures falling to near or slightly below freezing,
could provide a brief window of some freezing drizzle and produce
some light glaze on elevated surfaces. Ground temperatures will
likely be too warm to have much impact. By midday, boundary layer
cools off enough to allow for mainly flurries through Sunday
afternoon and evening. These flurries should wind down Sunday
night as winds veer to the north.

Temperatures this evening will likely continue to go up as the
gradient remains up just ahead of the front. A few spots could
come close to 70 just before the front moves through. Then expect
a 30 to 40 degree plunge within a matter of 6 to 9 hours as the
front pushes through Sunday morning. With models backing off the
colder air on Sunday, temperatures may hold closer to freezing
through much of the day before falling back into the 20s Sunday
night. Clouds may hold tough through Sunday night.

.LONG TERM...(Monday through Saturday)
Issued at 325 PM EST SAT DEC 17 2016

The forecast period begins with surface high pressure sprawled from
the southern plains northeast across the OH valley to New England,
while at the mid levels there is broad troughing in the central and
eastern United States. With cold surface high pressure in place the
work week begins with below normal temperatures. However, as mid and
upper level flow becomes more zonal and surface high pressure shifts
east we will see temperatures quickly recovering to normal on
Tuesday and then above normal by Wednesday.

At mid week a short wave will dive into the northern plains and then
move east with surface low pressure moving through the Great Lakes
Wednesday night and Thursday. This will drag a cold front through
KY, with the possibility of rain showers and maybe a little snow
mixing in with the rain, but nothing impactful for our area. Another
brief cool down follows on Friday with temperatures returning to
normal. Then temperatures begin to warm again Christmas Eve as short
wave energy carves out a deep trough over the western and central
United States, with broad deep southwest flow over the eastern U.S.
While there is fairly good model agreement through most of the week,
at least as it pertains to sensible weather for our area, models
begin to diverge next weekend for Christmas Eve and Christmas. Most
of the differences show up beyond the day 7 forecast, but
differences are significant with the ECMWF more progressive on
Christmas and beyond while the GFS is slower resulting in a
prolonged period of rain from Christmas into the following week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
ISSUED AT 653 PM EST SAT DEC 17 2016

A cold front is headed this direction, poised to move across TAF
sites between 2Z (KSYM) and 9Z (far southeast). MVFR clouds are
continuing across the area ahead of this front, and should persist
through much of the TAF period. A band of rain showers and
thunderstorms is currently accompanying the cold front to our
west, and should move into the TAF sites generally after 3Z. By
this point, all storms are expected to have weakened, so only
mentioned VCTS at KSME/KLOZ/and KSYM as these will be the first
to be impacted and may still see some residual thunder. By the
time the line of showers continues to move eastward, any remaining
thunder should be gone. Some IFR conditions, namely CIGS, will be
possible in the heaviest rains just along the frontal passage. As
the rain begins to exit behind the front, we will likely see a
brief transition to snow...sleet...or freezing rain as colder
temps quickly move in. However, this will be a short duration and
be done by midday. Cigs will improve back to MVFR after the
frontal passage as well, and should remain here throughout the
rest of the TAF period.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...JMW
SHORT TERM...KAS
LONG TERM...SBH
AVIATION...JMW
Hazardous weather outlook, Dec 17, 10:48 PM EST, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
1048 PM EST SAT DEC 17 2016

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-190700-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
1048 PM EST SAT DEC 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

A THUNDERSTORM IS POSSIBLE THROUGH LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A BRIEF PERIOD OF FREEZING RAIN...SLEET...OR SNOW IS EXPECTED
SUNDAY MORNING. A LIGHT GLAZE OF ICE WILL LIKELY OCCUR ON
ELEVATED SURFACES AND BRIDGES. LITTLE OR NO SNOW AND SLEET
ACCUMULATION IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCE OF SNOW...SLEET
OR FREEZING RAIN SUNDAY MORNING.

KAS/JMW

In the hours before

Special weather statement, Dec 18, 1:19 AM EST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service JACKSON KY
119 AM EST SUN DEC 18 2016

KYZ051-052-060-104-106-109-180645-
Rowan-Elliott-Bath-Menifee-Morgan-Magoffin-
119 AM EST SUN DEC 18 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MENIFEE...MORGAN...
NORTHWESTERN MAGOFFIN...ELLIOTT...ROWAN AND SOUTHEASTERN BATH
COUNTIES...

At 119 AM EST, radar indicated strong thunderstorms were located
along a line extending from Gesling to Crix to near Mariba. Movement
was east at 40 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Morehead, West Liberty, Sandy Hook, Frenchburg, Henry, Lewis,
Wellington, Campsites in the Indian Creek area of the Daniel Boone
National Forest, Gordon Ford, White Oak, Stoll, Bruin, Lenox, Blaze,
Vale, Plutarch, Liberty Road, Denniston, Panama and Mize.

THIS INCLUDES Interstate 64 in eastern Kentucky between mile markers
134 and 148.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3821 8330 3819 8326 3827 8317 3818 8305
      3821 8301 3817 8298 3818 8292 3816 8291
      3805 8295 3804 8299 3800 8302 3796 8300
      3781 8309 3783 8345 3786 8349 3784 8352
      3785 8367 3787 8370 3822 8353 3834 8337
TIME...MOT...LOC 0619Z 259DEG 34KT 3841 8310 3817 8338 3788 8358

JP
Special weather statement, Dec 18, 1:27 AM EST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service JACKSON KY
127 AM EST SUN DEC 18 2016

KYZ051-052-058>060-069-104-106-108-111-112-114-180700-
Jackson-Rowan-Lee-Owsley-Elliott-Wolfe-Bath-Estill-Menifee-Morgan-
Powell-Breathitt-
127 AM EST SUN DEC 18 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MENIFEE...MORGAN...
WOLFE...NORTHWESTERN OWSLEY...NORTHEASTERN JACKSON...NORTHWESTERN
BREATHITT...ELLIOTT...LEE...ROWAN...SOUTHEASTERN POWELL...
SOUTHEASTERN ESTILL AND SOUTHEASTERN BATH COUNTIES...

At 127 AM EST, radar indicated strong thunderstorms were located
along a line extending from Gates to Natural Bridge S.p. to Sand
Springs. Movement was east at 40 mph.

Winds in excess of 45 mph are possible with these storms.

Locations impacted include...
Morehead, West Liberty, Beattyville, Sandy Hook, Frenchburg, Campton,
Henry, Lewis, Fincastle, Wellington, Campsites in the Indian Creek
area of the Daniel Boone National Forest, Gordon Ford, Lane,
Cressmont, Stoll, Vada, Ida May, St. Helens, Koomer Ridge Campground
and Bruin.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 Bert T. Combs Mountain Parkway between mile markers 31 and 62.
 Interstate 64 in eastern Kentucky between mile markers 138 and 148.

LAT...LON 3821 8330 3819 8326 3820 8323 3824 8322
      3827 8317 3823 8309 3818 8305 3820 8304
      3821 8301 3817 8298 3817 8295 3784 8317
      3751 8357 3747 8411 3775 8378 3830 8340
      3831 8334
TIME...MOT...LOC 0627Z 259DEG 35KT 3825 8338 3777 8371 3754 8398

DJ
Special weather statement, Dec 18, 1:34 AM EST, 55 minutes before
Special Weather Statement
National Weather Service JACKSON KY
134 AM EST SUN DEC 18 2016

KYZ068-069-079-080-114-116-180700-
Jackson-Rockcastle-Laurel-Owsley-Clay-Pulaski-
134 AM EST SUN DEC 18 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CLAY...
NORTHERN LAUREL...OWSLEY...JACKSON...EAST CENTRAL PULASKI AND CENTRAL
ROCKCASTLE COUNTIES...

At 134 AM EST, radar indicated strong thunderstorms were located
along a line extending from Wildie to Wellhope to near Ruth. Movement
was east at 55 mph.

Winds in excess of 45 mph are possible with these storms.

Locations impacted include...
Somerset, London, Mount Vernon, McKee, Booneville, Waneta, Hazel
Patch, Donaro, Lerose, Bent, Parrot, Jep Hill, Welchburg, Johnetta,
Chestnutburg, Collingsworth, Royrader, Travellers Rest, Cooksburg and
Eglon.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 Hal Rogers Parkway near mile marker 1.
 Interstate 75 in east central Kentucky between mile markers 41 and
62.
 Kentucky Highway 80 in Laurel County between mile markers 1 and 11.
 Kentucky Highway 80 in Pulaski County near mile marker 23, and
between mile markers 27 and 40.

LAT...LON 3730 8437 3749 8428 3750 8386 3749 8383
      3749 8375 3751 8374 3751 8359 3750 8358
      3736 8369 3716 8397 3706 8462
TIME...MOT...LOC 0634Z 254DEG 46KT 3743 8429 3731 8435 3712 8454

DJ
Local storm report, Dec 18, 1:45 AM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
145 AM EST SUN DEC 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     NON-TSTM WND DMG 2 SE LONDON             37.10N 84.06W
12/18/2016                   LAUREL             KY   911 CALL CENTER

            TREE DOWN ALONG BARBOURVILLE ROAD

&&

DMJ
Special weather statement, Dec 18, 1:54 AM EST, 35 minutes before
Special Weather Statement
National Weather Service JACKSON KY
154 AM EST SUN DEC 18 2016

KYZ104-106>109-111-112-180730-
Lee-Elliott-Wolfe-Morgan-Johnson-Magoffin-Breathitt-
154 AM EST SUN DEC 18 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN JOHNSON...
MORGAN...WOLFE...MAGOFFIN...NORTHWESTERN BREATHITT...EASTERN ELLIOTT
AND NORTHEASTERN LEE COUNTIES...

At 154 AM EST, radar indicated strong thunderstorms were located
along a line extending from near Rush to Lenox to Fincastle. Movement
was east at 45 mph.

Winds in excess of 45 mph are possible with these storms.

Locations impacted include...
West Liberty, Salyersville, Sandy Hook, Campton, Mason, Simpson,
Lewis, Fincastle, Cornelia, Sewell, Brownlow, Gordon Ford, Lane,
White Oak, Puncheon, Vada, Seiltz, Perlie, Kerz and Vancleve.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 Bert T. Combs Mountain Parkway between mile markers 44 and 76.
 U.S. Highway 23 in Johnson County near mile marker 9, and between
mile markers 13 and 16.

LAT...LON 3817 8298 3817 8292 3811 8289 3809 8293
      3805 8295 3803 8300 3798 8302 3796 8299
      3800 8296 3800 8293 3796 8282 3791 8274
      3762 8315 3761 8375 3795 8326 3820 8304
      3821 8301
TIME...MOT...LOC 0654Z 263DEG 40KT 3836 8286 3796 8320 3766 8362

DJ
Special weather statement, Dec 18, 1:56 AM EST, 33 minutes before
Special Weather Statement
National Weather Service JACKSON KY
156 AM EST SUN DEC 18 2016

KYZ069-080-111-112-114-116-180730-
Jackson-Laurel-Lee-Owsley-Breathitt-Clay-
156 AM EST SUN DEC 18 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN CLAY...
NORTHEASTERN LAUREL...OWSLEY...SOUTHEASTERN JACKSON...SOUTHWESTERN
BREATHITT AND SOUTHEASTERN LEE COUNTIES...

At 156 AM EST, radar indicated strong thunderstorms were located
along a line extending from Fincastle to Wild Dog to Mershons.
Movement was east at 55 mph.

Winds in excess of 45 mph are possible with these storms.

Locations impacted include...
Jackson, Beattyville, Booneville, Portsmouth, Cressmont, Lerose, Ida
May, Parrot, Welchburg, St. Helens, Copland, Chestnutburg, Royrader,
Howard Creek, Travellers Rest, Airedale, Oakdale, Haginsville,
Gobbard and Sturgeon.

THIS INCLUDES Interstate 75 in east central Kentucky near mile marker
48.

LAT...LON 3721 8422 3746 8386 3761 8374 3761 8314
      3749 8324 3737 8344 3738 8348 3734 8350
      3733 8355 3729 8356
TIME...MOT...LOC 0656Z 257DEG 47KT 3764 8367 3747 8383 3727 8411

DJ

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 12:20 AM ESTWind AdvisoryJKLBell, Harlan, Letcher7 hr
Dec 18, 12:25 AM ESTSevere Thunderstorm WarningJKLEstill, Jackson, Laurel, Pulaski, Rockcastle35 min
Dec 18, 12:48 AM ESTSpecial Weather StatementJKLBath, Fleming, Montgomery42 min
Dec 18, 12:52 AM ESTSpecial Weather StatementJKLBath, Elliott, Fleming, Menifee, Montgomery, Powell and 1 more23 min
Dec 18, 12:55 AM ESTSevere Thunderstorm WarningJKLEstill, Jackson, Lee, Menifee, Montgomery, Powell and 2 more35 min
Dec 18, 1:01 AM ESTSpecial Weather StatementJKLPulaski, Rockcastle29 min
Dec 18, 1:19 AM ESTSpecial Weather StatementJKLElliott, Menifee, Morgan, Rowan26 min
Dec 18, 1:27 AM ESTSpecial Weather StatementJKLElliott, Lee, Menifee, Morgan, Rowan, Wolfe33 min
Dec 18, 1:34 AM ESTSpecial Weather StatementJKLJackson, Owsley, Rockcastle26 min
Dec 18, 1:40 AM ESTSevere Thunderstorm WarningJKLKnox, Laurel, McCreary, Pulaski, Wayne, Whitley50 min
Dec 18, 1:54 AM ESTSpecial Weather StatementJKLElliott, Johnson, Magoffin, Morgan, Wolfe36 min
Dec 18, 1:56 AM ESTSpecial Weather StatementJKLBreathitt, Lee, Owsley34 min
Dec 18, 2:00 AM ESTSevere Thunderstorm WarningJKLMcCreary, Wayne, Whitley30 min
Dec 18, 2:24 AM ESTSevere Thunderstorm WarningJKLBreathitt, Clay, Jackson, Laurel, Leslie, Owsley and 1 more36 min
Dec 18, 2:27 AM ESTSevere Thunderstorm WarningJKLBreathitt, Clay, Jackson, Laurel, Leslie, Owsley and 1 more33 min
Dec 18, 2:35 AM ESTSpecial Weather StatementJKLKnox, McCreary, Whitley25 min
Dec 18, 2:37 AM ESTSpecial Weather StatementJKLBreathitt, Floyd, Johnson, Magoffin, Martin23 min
Dec 18, 3:00 AM ESTSpecial Weather StatementJKLBreathitt, Clay, Floyd, Knott, Leslie, Perry30 min
Dec 18, 3:01 AM ESTSpecial Weather StatementJKLBell, Knox, Whitley29 min
Dec 18, 3:02 AM ESTSpecial Weather StatementJKLJohnson, Magoffin, Martin28 min
Dec 18, 3:06 AM ESTSpecial Weather StatementJKLJohnson, Magoffin, Martin24 min
Dec 18, 3:34 AM ESTSpecial Weather StatementJKLFloyd, Knott, Martin, Pike26 min
Dec 18, 3:37 AM ESTSpecial Weather StatementJKLBell, Harlan, Knott, Knox, Leslie, Letcher and 3 more53 min
Dec 18, 4:22 AM ESTWinter Weather AdvisoryJKLBath, Clay, Estill, Fleming, Jackson, Knox and 13 more6 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.